Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 16, 2007, 6:16 PM MST for Pinal County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 6:16 PM MST (01:16 UTC)
- Expired
- Aug 16, 2007, 6:45 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 4:07 PM MST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3546 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 170117
SVRTWC
AZC021-170145-
/O.NEW.KTWC.SV.W.0071.070817T0116Z-070817T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
616 PM MST THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 645 PM MST
* AT 609 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF ELOY...OR ABOUT 22 MILES SOUTHEAST OF CASA
GRANDE...AND MOVING NORTH AT 5 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST
THURSDAY EVENING FOR SOUTH CENTRAL ARIZONA.
LAT...LON 3258 11176 3252 11152 3254 11120 3268 11132
3276 11144 3278 11156 3270 11173
$$
BF2 follow-up statements
000
WWUS55 KTWC 170137
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
633 PM MST THU AUG 16 2007
AZC021-170145-
/O.CON.KTWC.SV.W.0071.000000T0000Z-070817T0145Z/
PINAL AZ-
633 PM MST THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST
FOR SOUTH CENTRAL PINAL COUNTY...
AT 626 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE SEVERE THUNDERSTORMS WERE LOCATED ALONG INTERSTATE 10
FROM NEAR ELOY TO RED ROCK. MOVEMENT WAS NORTH AT 5 MPH.
ALSO...VISIBILITIES CONTINUE TO BE REDUCED IN BLOWING DUST ALONG
INTERSTATE 10 FROM THE PINAL AND PIMA COUNTY BORDER NORTHWEST TO
CASA GRANDE. DPS REPORTED NUMEROUS ACCIDENTS BETWEEN THE PIMA/
PINAL COUNTY LINE TO CASA GRANDE. USE EXTRA CAUTION WHILE DRIVING ON
INTERSTATE 10 THIS EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST
THURSDAY EVENING FOR SOUTH CENTRAL ARIZONA.
LAT...LON 3258 11176 3252 11152 3254 11120 3268 11132
3276 11144 3278 11156 3270 11173
$$
BF000
WWUS55 KTWC 170148
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
647 PM MST THU AUG 16 2007
AZC021-170157-
/O.EXP.KTWC.SV.W.0071.000000T0000Z-070817T0145Z/
PINAL AZ-
647 PM MST THU AUG 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL COUNTY
EXPIRED AT 645 PM MST...
AT 646 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS HAD WEAKENED ACROSS SOUTH CENTRAL
PINAL COUNTY. THUS THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER
FOR SOUTH CENTRAL PINAL COUNTIES HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST
THURSDAY EVENING FOR SOUTH CENTRAL ARIZONA.
LAT...LON 3258 11176 3252 11152 3254 11120 3268 11132
3276 11144 3278 11156 3270 11173
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:08 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 16, 2:08 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 208 PM MST THU AUG 16 2007 .SYNOPSIS...SEVERAL WEAK UPPER LEVEL DISTURBANCES...ONE OVER NEW MEXICO...AND A COUPLE MOVING NORTH FROM SONORA...WILL ENHANCE THUNDERSTORM INTENSITY THIS EVENING AND PERHAPS AGAIN ON FRIDAY AS PLENTIFUL MONSOON MOISTURE REMAINS OVER THE REGION. HIGH PRESSURE ALOFT OVER THE FOUR CORNERS REGION IS THEN EXPECTED TO MOVE INTO SOUTHERN NEW MEXICO BY LATE IN THE WEEKEND. AN UPPER LEVEL TROUGH WILL THEN DEVELOP ACROSS THE NORTHERN ROCKIES AND DEPRESS THE HIGH INTO SOUTHEAST ARIZONA OR NORTHERN SONORA NEXT WEEK. THIS SHOULD GREATLY LIMIT THE AMOUNT OF AVAILABLE MOISTURE BY MONDAY. && .DISCUSSION...INITIAL DEVELOPMENT TODAY HAS BEEN EARLIER...STRONGER AND MORE ORGANIZED THAN YESTERDAY. SPC MESOANALYSIS GRAPHICS AND THE U OF A TIME LAPSE CAMERA AIMED AT THE CATALINA MOUNTAINS INDICATE THE DEVELOPMENT HAS BEEN FIGHTING AGAINST THE 25KTS OF SHEAR AND A RESIDUAL CAP...BUT THE TSTMS THAT HAVE SURVIVED HAVE BEEN GETTING PRETTY STRONG...THOUGH...PARTICULARLY IN THE WHITES WHERE A COLD POOL HAS FORMED AND IS RADIATING OUTWARD INTO GRAHAM COUNTY. STILL EXPECT OVERALL TSTM COVERAGE TO BE IN THE LOW-END SCATTERED RANGE AS WE FIGHT AGAINST THE WEAK CAPPING...AND MLCAPE IS NOT PARTICULARLY HIGH /1000-1500 J/KG/. BUT ANY TSTMS MOVING INTO THE VALLEYS COULD GET STRONG RATHER QUICKLY PER SPC DISCUSSIONS...AND COULD FORM UP IN BRIEF LINE SEGMENTS LIKE WE HAVE SEEN IN THE WHITES. ISSUED AN HWO EARLIER...BUT WOULD LIKE TO SEE BETTER COVERAGE FOR US TO ADD HEIGHTENED WORDING. WE/LL MONITOR TRENDS RIGHT UP TO PRESS TIME. WILL ALSO RETAIN POPS AFTER MID NIGHT SINCE UPPER LEVEL SUPPORT IS IN PLACE AND COULD EASILY SUSTAIN OR REIGNITE SOME ELEVATED CONVECTION LIKE WE HAVE SEEN THE PAST 3 EVENINGS. IT MAY BE DIFFICULT TO RELOAD ON FRI...NOT ONLY BECAUSE THE BOUNDARY LAYER MAY BE COOLED...BUT BECAUSE 500-400MB LAYER IS FORECAST TO WARM 1-2C AND DRY OUT AS THE UPPER LOW OFF THE BAJA COAST PUSHES THE DRY SLOT NORTHWARD. ON THE OTHER HAND...MODELS CONTINUE TO KEEP THE CLOUD-BEARING SHEAR IN THE 20-25KT RANGE WITH A SLIGHT TURN TO THE SE....AND RECENT WATER VAPOR IMAGERY SHOWS THE DRY SLOT CLOSING UP A BIT. WILL MAINTAIN THE SLIGHTLY LOWER POPS WE INHERITED FOR FRI/FRI NIGHT AND WAIT TO SEE HOW THIS EVENING GOES. MAIN STORY AFTER FRI WILL INVOLVE A PATTERN CHANGE AS THE DEEP TROUGH OFF THE W COAST MOVES INLAND...WHILE SOME MID LEVEL REMNANTS OF T.D. ERIN GET STUCK OVER TX. THESE TWO SYSTEM WILL TEND TO SQUEEZE THE UPPER HIGH OVER THE 4-CORNERS SOUTH...INITIALLY INTO NM...BEFORE IT ELONGATES E-W OVER S AZ OR N SONORA. MEDIUM RANGE MODELS WERE ORIGINALLY EMPHATIC ABOUT IT IN A BLOCKING POSITION TO OUR S. THE LATEST ECMWF AND GFS...THOUGH...ONLY PUSH IT AS FAR AS SE AZ...LEAVING THE MONSOON MOISTURE TOO CLOSE FOR COMFORT. ENSEMBLES ARE PRETTY EVENLY SPLIT WITH ABOUT HALF THE MEMBERS NOW SHEARING THE TROUGH OUT...AND THE OTHER HALF REINFORCING IT OVER THE GREAT BASIN. WITH THE TROPICS GETTING ACTIVE AND POTENTIALLY AFFECTING THE LONGWAVE PATTERN...IT WILL BE DIFFICULT TO PIN OURSELVES TO ANY ONE MODEL SOLUTION. SO...THE IDEA OF A DOWNTURN NEXT WEEK STILL LOOKS GOOD...BUT WE ARE PURPOSELY BEING CAUTIOUS ABOUT DRYING IT COMPLETELY. IN MID AUGUST...MONSOON DOWNTURNS TEND TO GET LONGER...BUT IT DOES NOT TAKE MUCH TO IMPORT MOISTURE BACK N AS THE TROPICS GET INCREASINGLY ACTIVE. && .AVIATION...SCT TO BKN090CB WITH SCATTERED TSRA AND 3 TO 4SM VISIBILITY THIS AFTERNOON AND EVENING. VRB WND GUSTS UP TO 40 MPH POSSIBLE NEAR CONVECTION. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...PYTLAK AVIATION...ELSLAGER WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 16, 10:46 AM MST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1046 AM MST THU AUG 16 2007 AZZ019-029>035-170700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1046 AM MST THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THROUGH EARLY AFTERNOON. MANY OF THESE WILL THEN SPREAD INTO THE VALLEYS LATER THIS AFTERNOON...AND EVENTUALLY THE WESTERN DESERTS THIS EVENING. THE ATMOSPHERE IS MORE UNSTABLE TODAY THAN YESTERDAY... AND EAST WINDS ALOFT ARE A LITTLE STRONGER THAN THE PAST SEVERAL DAYS. THIS MAY SUPPORT A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY WEST OF A LINE FROM SAN CARLOS RESERVOIR TO BISBEE...WITH WIND GUSTS OF 60 MPH AND HAIL UP TO THE SIZE OF PENNIES. STORM MOTION WILL BE GENERALLY WEST AT 15 MPH. THE SLIGHTLY FASTER STORM MOTION SHOULD REDUCE THE THREAT OF WIDESPREAD HEAVY RAIN. HOWEVER IF THE THUNDERSTORMS ORGANIZE AND CLUSTER...ISOLATED FLASH FLOOD PROBLEMS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DEPENDING ON HOW WIDESPREAD THUNDERSTORMS ARE THIS EVENING... THE ATMOSPHERE COULD AGAIN BE UNSTABLE ENOUGH ON FRIDAY AND SUPPORT STRONG THUNDERSTORMS. THE RISK WILL BEGIN TO DIMINISH THIS WEEKEND AS HIGH PRESSURE OVER THE FOUR CORNERS SHIFTS OVERHEAD...WITH A MORE NOTICEABLE DOWNTURN EXPECTED NEXT WEEK AS THE HIGH SHIFTS JUST SOUTH OF THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:12 PM MST | Areal Flood Advisory | TWC | Pima | 93 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.